MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number T14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported after recent continued use of the catheter end user developed a uti.Daughter said her mom has been cathing herself for 13 years, 6 x day for retention from bladder muscle dysfunction and is 92 years old.She said she had some trouble with a batch of her usual compact catheters from a different supplier, however last month being hard to open she was sent samples of different catheters and she liked the t14 by cure."they ordered a full months order and after some continued use of 3 mu boxes they caused her burning and then she was diagnosed with a uti when she went into the hospital for chf and pneumonia in early (b)(6) 2023 and was admitted for 3-4 days.When she went in, she told the doctors there that she also felt burning in bladder/urethra and they did urine testing and found out she indeed did have a uti.Burning was her only uti symptom.She was treated with antibiotic doxycycline for her uti and is feeling much better now.Daughter said the only thing they had changed recently was the catheter she had been using prior to getting this burning and uti and they think it was the t14 that caused her uti.She rarely if ever gets utis with other catheters before switching to the t14.She said after a while of use her mom told her "they just didn't seem right" like the "gel would get in the way of her fully emptying her bladder" and they think that is what caused her uti.They didn't burn with each use but after a while of continued use the burning started and stayed until she was diagnosed with uti and placed on antibiotics." she said she "does not think the length of it had anything to do with difficulty in emptying her bladder as she said the length was similar to her other catheters and she always uses 14 fr.She had never used this type of pre-lubricated catheters before and thinks she may have a problem with the lubricant causing that burning and uti.She has no allergies she is aware of to lubricant and only has allergies to simvastatin and cinnamon." end user noted she takes precaution to wash her hands before and after cathing.She also uses an antibacterial wipes to cleanse herself before cathing and is careful to not contaminate the catheter prior to insertion.
 
Additional Manufacturer Narrative
Common device name: catheter, urological.(b)(6).Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 3005471919.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16452153
Report Number1049092-2023-00028
Device Sequence Number5844143
Product Code KOD
UDI-Device Identifier00815947020390
UDI-Public815947020390
Combination Product (Y/N)N
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberT14
Device Lot Number22B10602
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Initial Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale